Harnack inequality and applications for stochastic evolution equations with monotone drifts



As a Generalization to Wang (Ann Probab 35:1333–1350, 2007) where the dimension-free Harnack inequality was established for stochastic porous media equations, this paper presents analogous results for a large class of stochastic evolution equations with general monotone drifts. Some ergodicity, compactness and contractivity properties are established for the associated transition semigroups. Moreover, the exponential convergence of the transition semigroups to invariant measure and the existence of a spectral gap are also derived. As examples, the main results are applied to many concrete SPDEs such as stochastic reaction-diffusion equations, stochastic porous media equations and the stochastic p-Laplace equation in Hilbert space.

Mathematics Subject Classification (2000)

60H15 60J35 47D07 


Stochastic evolution equation Harnack inequality Strong Feller property Ergodicity Spectral gap p-Laplace equation Porous media equation 


  1. 1.
    Aida, S. and Kawabi, H., Short time asymptotics of certain infinite dimensional diffusion process “Stochastic Analysis and Related Topics”, VII (Kusadasi,1998); in Progr. Probab. Vol. 48(2001), 77–124.Google Scholar
  2. 2.
    Aida S., Zhang T.: On the small time asymptotics of diffusion processes on path groups. Pot. Anal. 16, 67–78 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Arnaudon M., Thalmaier A., Wang F.-Y.: Harnack inequality and heat kernel estimates on manifolds with curvature unbounded below. Bull. Sci. Math. 130, 223–233 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Aronson D.G., Peletier L.A.: Large time behaviour of solutions of the porous medium equation in bounded domains. J. Diff. Equ. 39, 378–412 (1981)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Bobkov S.G., Gentil I., Ledoux M.: Hypercontractivity of Hamilton-Jacobi equations. J. Math. Pures Appl. 80(7), 669–696 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Chen, M.-F, From Markov Chains to Non-equilibrum Particle Systems 2 ed. World Scientific, 2004.Google Scholar
  7. 7.
    Doob J.L.: Asymptotics properties of Markoff transition probabilities. Trans. Amer. Math. Soc. 63, 393–421 (1948)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Da Prato G., Röckner M., Rozovskii B.L., Wang F.-Y.: Strong solutions to stochastic generalized porous media equations: existence, uniqueness and ergodicity. Comm. Part. Diff. Equat. 31, 277–291 (2006)zbMATHCrossRefGoogle Scholar
  9. 9.
    Da Prato, G. and Zabczyk, J., Stochastic Equations in Infinite Dimensions Encyclopedia of Mathematics and its Applications, Cambridge University Press. 1992.Google Scholar
  10. 10.
    Döblin W.: Exposé sur la théorie des chaînes simples constantes de Markoff à un nombre finid’états. Rev. Math. Union Interbalkanique 2, 77–105 (1938)Google Scholar
  11. 11.
    Goldys B. and Maslowski B., Exponential ergodicity for stochastic reaction-diffusion equations, Stochastic Partial Differential Equations and Applications VII. Lecture Notes Pure Appl. Math. 245(2004), 115-131. Chapman Hall/CRC Press.Google Scholar
  12. 12.
    Goldys B., Maslowski B.: Lower estimates of transition densities and bounds on exponential ergodicity for stochastic PDE’s. Ann. Probab. 34, 1451–1496 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Gyöngy I., Millet A.: On discretization schemes for etochastic evolution equations. Pot. Anal. 23, 99–134 (2005)zbMATHCrossRefGoogle Scholar
  14. 14.
    Gong F.-Z., Wang F.-Y.: Heat kernel estimates with application to compactness of manifolds. Quart. J. Math. 52, 171–180 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Gong F.-Z., Wang F.-Y.: On Gromov’s theorem and L 2-Hodge decomposition. Int. Math. Math. Sci. 1, 25–44 (2004)CrossRefMathSciNetGoogle Scholar
  16. 16.
    Harrier, M., Coupling stochastic PDEs XIVth International Congress on Mathematical Physics (2005), 281–289.Google Scholar
  17. 17.
    Kawabi H.: The parabolic Harnack inequality for the time dependent Ginzburg-Landau type SPDE and its application. Potential Analysis 22, 61–84 (2005)zbMATHMathSciNetGoogle Scholar
  18. 18.
    Kim J.U.: On the stochastic porous medium equation. J. Diff. Equat. 220, 163–194 (2006)zbMATHCrossRefGoogle Scholar
  19. 19.
    Krylov N.V., Rozovskii B.L.: Stochastic evolution equations. Translated from Itogi Naukii Tekhniki, Seriya Sovremennye Problemy Matematiki 14, 71–146 (1979) Plenum Publishing CorpMathSciNetGoogle Scholar
  20. 20.
    Liu, W. Large deviations for stochastic evolution equations with small multiplicative noise Appl. Math. Optim.(2009), doi: 10.1007/s00245-009-9072-2.
  21. 21.
    Liu W., Wang F.-Y.: Harnack inequality and Strong Feller property for stochastic fast diffusion equations. J. Math. Anal. Appl. 342, 651–662 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Maslowski B., Seidler J.: Invariant measure for nonlinear SPDE’s: Uniqueness and Stability. Archivum Math. 34, 153–172 (1999)MathSciNetGoogle Scholar
  23. 23.
    Maslowski, B. and Seidler, J., Strong Feller infinite-Dimensional Diffusions Proceedings, Trento 2000, 373–389, Lecture Notes in Pure and Applied Mathematics, Marcel Dekker, 2002Google Scholar
  24. 24.
    Mattingly, J.C., On recent progress for the stochastic Navier Stokes equations Journées “Équations aux Dérivées Partielles”, Exp. No. XI, 52 pp., Univ. Nantes, Nantes, 2003.Google Scholar
  25. 25.
    Mueller C.: Coupling and invariant measures for the heat equation with noise. Ann. Probab. 21, 2189–2199 (1993)zbMATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Pardoux, E. Equations aux dérivées partielles stochastiques non linéaires monotones Thesis, Université Paris XI, 1975.Google Scholar
  27. 27.
    Prévôt, C. and Röckner, M., A Concise Course on Stochastic Partial Differential Equations Lecture Notes in Mathematics 1905, Springer, 2007.Google Scholar
  28. 28.
    Ren J., Röckner M., Wang F.-Y.: Stochastic generalized porous media and fast diffusion equations. J. Diff. Equat. 238, 118–152 (2007)zbMATHCrossRefGoogle Scholar
  29. 29.
    Röckner M., Wang F.-Y.: Supercontractivity and ultracontractivity for (non-symmetric) diffusion semigroups on manifolds. Forum Math. 15, 893–921 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  30. 30.
    Röckner M., Wang F.-Y.: Harnack and functional inequalities for generalized Mehler semigroups. J. Funct. Anal. 203, 237–261 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  31. 31.
    Seidler J.: Ergodic behaviour of stochastic parabolic equations. Czechoslovak Math. J. 47, 277–316 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  32. 32.
    Walsh, J.B., An introduction to stochastic partial differential equations, Ecole d’Ete de Probabilite de Saint-Flour XIV (1984), P.L. Hennequin editor, Lecture Notes in Mathematics 1180 , 265–439.Google Scholar
  33. 33.
    Wang F.-Y.: Logarithmic Sobolev inequalities on noncompact Riemannian manifolds. Probability Theory Relat. Fields 109, 417–424 (1997)zbMATHCrossRefGoogle Scholar
  34. 34.
    Wang F.-Y.: Harnack inequalities for log-Sobolev functions and estimates of log-Sobolev constants. Ann. Probab. 27, 653–663 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  35. 35.
    Wang F.-Y.: Functional inequalities, semigroup properties and spectrum estimates. Infin. Dimens. Anal. Quant. Probab. Relat. Topics 3, 263–295 (2000)zbMATHGoogle Scholar
  36. 36.
    Wang F.-Y.: Logarithmic Sobolev inequalities: conditions and counterexamples. J. Operator Theory 46, 183–197 (2001)MathSciNetGoogle Scholar
  37. 37.
    Wang F.-Y.: Harnack Inequality and Applications for Stochastic Generalized Porous Media equations. Ann. Probab. 35, 1333–1350 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  38. 38.
    Wu L.: Uniformly integrable operators and large deviations for Markov processes. J. Funct. Anal. 172, 301–376 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  39. 39.
    Zhang, X., On stochastic evolution equations with non-Lipschitz coefficients BiBoS-Preprint 08-03-279.Google Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2009

Authors and Affiliations

  1. 1.School of Mathematical SciencesBeijing Normal UniversityBeijingChina
  2. 2.Fakultät für MathematikUniversität BielefeldBielefeldGermany

Personalised recommendations